Acta Mathematica

Escaping geodesics of Riemannian surfaces

José L. Fernández and María V. Melián

Full-text: Open access

Note

The first author was supported by Grant PB96-0032 from CICYT, Ministerio de Educación y Ciencia, Spain, and a grant from the HCM programme of the European Union. The second author was supported by a grant from Ministerio de Educación y Ciencia, Spain, and Grant PB96-0032.

Article information

Source
Acta Math. Volume 187, Number 2 (2001), 213-236.

Dates
Received: 21 January 1997
Revised: 10 July 2000
First available in Project Euclid: 31 January 2017

Permanent link to this document
http://projecteuclid.org/euclid.acta/1485891452

Digital Object Identifier
doi:10.1007/BF02392617

Zentralblatt MATH identifier
1001.53025

Rights
2001 © Institut Mittag-Leffler

Citation

Fernández, José L.; Melián, María V. Escaping geodesics of Riemannian surfaces. Acta Math. 187 (2001), no. 2, 213--236. doi:10.1007/BF02392617. http://projecteuclid.org/euclid.acta/1485891452.


Export citation

References

  • Ahlfors, L. V., Conformal Invariants. McGraw-Hill, New York, 1973.
  • Alvarez, V. & Rodríguez, J., Structure theorems for topological and Riemann surfaces. Preprint.
  • Bangert, V., On the existence of escaping geodesics. Comment. Math. Helv., 56 (1981), 59–65.
  • Beardon, A., The Geometry of Discrete Groups. Graduate Texts in Math., 91, Springer-Verlag, New York, 1983.
  • Bers, L., An inequality for Riemann surfaces, in Differential Geometry and Complex Analysis, pp. 87–93. Springer-Verlag, Berlin, 1985.
  • Bishop, C. J. & Jones, P. W., Hausdorff dimension and Kleinian groups. Acta Math., 179 (1997), 1–39.
  • Buser, P., Geometry and Spectra of Compact Riemann Surfaces. Progr. Math., 106. Birkhäuser-Boston, Boston, MA, 1992.
  • Colin de Verdière, Y., Théorie spectrale des surfaces de Riemann d'aire infinie, in Colloquium in Honor of Laurent Schwartz, Vol. 2 (Palaiseau, 1983), pp. 259–275. Asterisque, 132. Soc. Math. France, Paris, 1985.
  • Cheeger, J. & Ebin, D. G., Comparison Theorems in Riemannian Geometry. North-Holland Math. Library, 9, Elsevier, New York, 1975.
  • Fernández, J. L. & Llorente, J. G., A note on the boundary behaviour of harmonic functions. J. London Math. Soc. (2), 46 (1992), 295–300.
  • —, Geodesic excursions to infinity in Riemann surfaces. J. Anal. Math., 64 (1994), 97–119.
  • Fernández, J. L. & Melián, M. V., Bounded geodesics of Riemann surfaces and hyperbolic manifolds. Trans. Amer. Math. Soc., 347 (1995), 3533–3549.
  • — Rims of Cantor trees. Illinois J. Math., 44 (2000), 329–348.
  • Fernández, J. L. & Nicolau, A., Boundary behaviour of inner functions and holomorphic mappings. Math. Ann., 310 (1998), 423–445.
  • Fernández, J. L. & Pestana, D., Radial images by holomorphic mappings. Proc. Amer. Math. Soc., 124 (1996), 429–435.
  • Garnett, J., Applications of Harmonic Measure. Univ. Arkansas Lecture Notes Math. Sci., 8. Wiley, New York, 1986.
  • Hulin, D. & Troyanov, M., Prescribing curvature on open surfaces. Math. Ann., 293 (1992), 277–315.
  • Hungerford, G., Boundaries of smooth sets and singular sets of Blaschke products in the little Bloch class. Thesis, California Institute of Technology, Pasadena, 1988.
  • Maeda, M., A geometric significance of total curvature on complete open surfaces, in Geometry of Geodesics and Related Topics (Tokyo, 1982), pp. 451–458. Adv. Stud. Pure Math., 3. North-Holland, Amsterdam, 1984.
  • Makarov, N. G., Smooth measures and the law of the iterated logarithm. Izv. Akad. Nauk SSSR Ser. Mat., 53 (1989), 439–446 (Russian); English translation in Math. USSR-Izv., 34 (1990), 455–463.
  • Patterson, S. J., Diophantine approximation and Fuchsian groups. Philos. Trans. Roy. Soc. London Ser. A, 282, (1976), 527–563.
  • Ratcliffe, J. G., Foundations of Hyperbolic Manifolds. Graduate Texts in Math., 149. Springer-Verlag, New York, 1994.
  • Rohde, S., The boundary behavior of Bloch functions. J. London Math. Soc. (2), 48 (1993), 488–499.
  • Shiohama, K., An integral formula for the measure of rays on complete open surfaces. J. Differential Geom., 23 (1986), 197–205.
  • Shioya, T., Mass of rays in Alexandrov spaces of nonnegative curvature. Comment. Math. Helv., 69 (1994), 208–228.
  • Shiohama, K., Shioya, T. & Tanaka, M., Mass of rays on complete open surfaces. Pacific J. Math., 143 (1990), 349–358.
  • Stratmann, B., The Hausdorff dimension of bounded geodesics on geometrically finite manifolds. Ergodic Theory Dynam. Systems, 17 (1997), 227–246.
  • Sullivan, D., Disjoint spheres, approximation by imaginary quadratic numbers, and the logarithm law for geodesics. Acta Math., 149 (1982), 215–237.
  • —, Related aspects of positivity in Riemannian geometry. J. Differential Geom., 25 (1987), 327–351.
  • Tsuji, M., Potential Theory in Modern Function Theory. Chelsea, New York, 1975.
  • Wojtkowski, M., Oscillating geodesics on 2-dimensional manifolds, in Dynamical Systems, Vol. III. (Warsaw, 1977), pp. 443–456. Asterisque, 51. Soc. Math. France, Paris, 1978.